We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

The critical greedy server on the integers is recurrent.

Cruise, James R. and Wade, Andrew R. (2019) 'The critical greedy server on the integers is recurrent.', Annals of applied probability., 29 (2). pp. 1233-1261.


Each site of Z hosts a queue with arrival rate λ. A single server, starting at the origin, serves its current queue at rate μ until that queue is empty, and then moves to the longest neighbouring queue. In the critical case λ=μ, we show that the server returns to every site infinitely often. We also give a sharp iterated logarithm result for the server’s position. Important ingredients in the proofs are that the times between successive queues being emptied exhibit doubly exponential growth, and that the probability that the server changes its direction is asymptotically equal to 1/4.

Item Type:Article
Full text:(AM) Accepted Manuscript
Download PDF
Full text:(VoR) Version of Record
Download PDF
Publisher Web site:
Date accepted:20 September 2018
Date deposited:21 September 2018
Date of first online publication:24 January 2019
Date first made open access:16 October 2018

Save or Share this output

Look up in GoogleScholar